Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kazuya

is minor shedding normal?

im about 9 weeks into accutane. ive noticed hairs on my pillow , and when im in the shower and run my hands through my hair ill get about one or two small hairs every time. i never really paid attention to my hair shedding before but i dont think that happened, maybe it did and its all in my head...i dont know. sooo is it normal for accutane to increase shedding that doesnt develop into full blown hairloss? any other accutaners experience this and still have normal hair in the end of the course? or should i be concerned...any input would be greatly appreciated thank you!!!

ps. my hairs appearance has not changed at all, well not to my knowledge

Share this post


Link to post
Share on other sites

Having even slight hair shedding while on Accutane is absolutely notnormal or expected. If you are certain you are experiencing a slight increase in hair-shedding due to accutane and you're sure its not in your head then I would definitely stop with the accutane treatment right away. You don't want that hair loss to worsen to the point where it is noticeable. And since you're only on week 9 right now and have a ways to go.. Then there is a good chance their hair loss could indeed worsen. The best way you can try to prevent that is by stopping your accutane.

So keep a close watch on your hair and how much you shed over the next few days and if it worsens.

Share this post


Link to post
Share on other sites

I'm in the same boat. I don't know what's going on. Both my parents and my derm think it is in my head. I only shower every other day now, and wake up to little or no hair the following morning after I shower. However, the morning following I don't shower, I wake up to anywhere from 10-15 hairs on my pillow. Therefore, it could be normal hair loss that I have never noticed before since I showered every day pre-tane. I also noticed that my arm and leg hair is behaving oddly, and some strands come out very easily when tugged on. I am a pretty hairy kid so my derm says that since I have more hair, I'll lose more hair. THIS HAS BEEN GOING ON FOR ABOUT A MONTH NOW, AND HAS NOT GOTTEN ANY WORSE. So that gives me a shred of hope, and along with the fact that its normal to lose 50-100 hairs/day.

I expressed my concern to my family physician. He told me its possible, but not to worry yet. He gave me the informal "TE test" which was negative. He also said that if it were alopecia, then it would be getting progressively worse each day since alopecia's onset is rapid 9 times out of 10.

The thing that sucks is that the general consensus around here is that your hair loss won't subside even if you stop taking the medicine. Quite contrary to my derms "Even if it is drug induced hair loss, your hair should be just as thick as ever within 6 months of stopping the medicine".

Share this post


Link to post
Share on other sites

I think it is becasue of accutane, but not in the way you would expect-

I think your hair shedding is 100% normal and not affected by accutane (i worried exactly the same, and was even tempted to stop, but now at the end of my ocurse my hair is still exactly the same)

however,

I think the accutane makes you more anxious, and I think it is affecting you emotionally rather than actually physically, and is making you more worried about potential hair loss, almost irrationally so- I would carry on taking the pills, cut your hair short if its bothering you, and try and stop thinking about the hair thing. I was so tempted to stop taking the pills, soooo tempted, but seriously with hindsight I can't believe I even contemplated it.

Also, not sure if your the same, but because my hair was much less oily, I washed it less, once I went a week without washing it, and at the end of the week I could shake my head and lose like 30 hairs a time- remember that washing is the thing which mainly takes away your dead hairs, so if your washing less, youll see more shedding.

Also I would stop reading about hair shedding on the internet- loads of horror stories out there not worth reading, and probs not even that true- mainly people feeling bad about themselves and their situation trying to impose it on others.

Edited by southamptonfc

Share this post


Link to post
Share on other sites

thank you for your input everyone.

southamptonfc i do indeed think you might be/have been in the same situation as me. so let me get this straight, you did experience minor shedding throughout your accutane course, but your done now, and your hair is perfectly fine? how far along post tane are you? youre giving me hope.

im also tempted to stop taking the pills...but im just too in love with the results so far to stop taking them. i will continue to take them even though many people on this board would prob think thats a bad idea.... i can only hope for the best. ill stop once i can see a noticeable difference in my hair, even though by then its probably too late? i just dont think that some minor shedding is enough to justify me stopping my course after ive come so far. but i will continue to keep an eye on how much im actually shedding

also my monthly derm appointment is coming up so ill see what he has to say about it!

anyone else have any more input/advice on this matter? that would be appreciated. im worried!

Share this post


Link to post
Share on other sites

Yeah definitely stop taking them if you notice your hair loss getting worse. You should be good now however!

Share this post


Link to post
Share on other sites

I've been noticing about 20 hairs on my pillow every other day now for about a month and a half. It hasn't gotten worse, but it hasn't gotten better.

My parents think its normal.

My derm thinks its normal.

However, I've read some things online that say its normal, and some that say its not. Some say that basically I will eventually notice the hair loss. It could be 3 years down the road if new hair doesn't grow back and I continue to lose those 10 hairs a day. Who knows? The results have been fantastic so far, and chances are that if I have hair loss, and if I stop taking the medicine then it won't go away anyway.

How many hairs do you find on your pillow in the morning?

Share this post


Link to post
Share on other sites

hey fred ive been checking the last couple days and theres only been 5-10 small hairs, and sometimes none :confused: . hairs still coming out in the shower though. but only when i rub my hands through my hair vigorously...so im like trying to get hair to come out? i dont know lol i will keep you posted man. im starting to think im noticing hair coming out because my hairs been the longest its been in like 3 years. im not sure what to think anymore.

whats your situation been like?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×